Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 127, NWS Des Moines, IA

June 9, 2011Hamilton County, Hardin County, Story County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 9, 2011, 9:15 PM CDT for Hamilton County, Hardin County, Story County, Iowa. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 9:15 PM CDT (02:15 UTC)
Expired
Jun 9, 2011, 9:35 PM CDT
In force
20 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Hamilton County, IA, Hardin County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 79 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 9:45 PM CDTTSTM WND DMGRoland, IA3 FT DIAMETER TREE DOWN ACROSS ROAD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WUUS53 KDMX 100215
SVRDMX
IAC079-083-169-100300-
/O.NEW.KDMX.SV.W.0127.110610T0215Z-110610T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
915 PM CDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HAMILTON COUNTY IN CENTRAL IOWA...
  HARDIN COUNTY IN CENTRAL IOWA...
  NORTHEASTERN STORY COUNTY IN CENTRAL IOWA...

* UNTIL 1000 PM CDT

* AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES EAST OF STORY CITY...OR 14 MILES
  NORTHEAST OF AMES...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  IOWA FALLS...ELDORA...ZEARING...RADCLIFFE...HUBBARD...NEW
  PROVIDENCE...BUCKEYE...OWASA AND STEAMBOAT ROCK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 124 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

&&

LAT...LON 4223 9312 4220 9316 4221 9322 4216 9323
      4212 9330 4219 9360 4255 9331 4254 9303
      4247 9303 4247 9300 4246 9300
TIME...MOT...LOC 0215Z 218DEG 42KT 4220 9340
WIND...HAIL <50MPH 1.00IN

$$

BEERENDS
2 follow-up statements
794 
WWUS53 KDMX 100230
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
930 PM CDT THU JUN 9 2011

IAC079-169-100240-
/O.CAN.KDMX.SV.W.0127.000000T0000Z-110610T0300Z/
STORY IA-HAMILTON IA-
930 PM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON AND
NORTHEASTERN STORY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4223 9312 4222 9313 4223 9324 4234 9340
      4255 9330 4254 9303 4247 9303 4247 9300
      4246 9300
TIME...MOT...LOC 0230Z 225DEG 50KT 4234 9320

$$

IAC083-100300-
/O.CON.KDMX.SV.W.0127.000000T0000Z-110610T0300Z/
HARDIN IA-
930 PM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARDIN COUNTY
UNTIL 1000 PM CDT...

AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 7 MILES WEST OF ELDORA...OR 14 MILES SOUTH OF IOWA
FALLS...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  IOWA FALLS...ELDORA...OWASA AND STEAMBOAT ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4223 9312 4222 9313 4223 9324 4234 9340
      4255 9330 4254 9303 4247 9303 4247 9300
      4246 9300
TIME...MOT...LOC 0230Z 225DEG 50KT 4234 9320
WIND...HAIL <50MPH 1.00IN

$$

BEERENDS
403 
WWUS53 KDMX 100235
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
935 PM CDT THU JUN 9 2011

IAC083-100245-
/O.CAN.KDMX.SV.W.0127.000000T0000Z-110610T0300Z/
HARDIN IA-
935 PM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR HARDIN COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4223 9312 4222 9313 4223 9324 4234 9340
      4255 9330 4254 9303 4247 9303 4247 9300
      4246 9300
TIME...MOT...LOC 0235Z 225DEG 50KT 4239 9313

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:42 PM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, Jun 9, 3:42 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CDT THU JUN 9 2011

...UPDATED FOR THE 00Z AVIATION DISCUSSION...

.DISCUSSION...
BUSY FORECAST OVER THE NEXT 12 TO 24 HOURS AS SFC WAVE PASSES
THROUGH THE STATE.  CURRENTLY...ONGOING WAA AND THETA-E ADVECTION
HAS HELPED SUSTAIN CONVECTION FOR MOST OF THE DAY ACRS CENTRAL
IOWA.  SOME CLEARING IN FAR SOUTHWEST IA SHOULD HELP WITH
DESTABILIZATION AND WILL PROVIDE THE BEST THREAT OF ALL TYPES OF
SEVERE WEATHER...HOWEVER THIS WILL BE CONFINED TO THE FAR SOUTH.
FARTHER NORTH...LOW LEVELS BECOME INCREASINGLY STABLE WITH ELEVATED
CONVECTION MORE LIKELY.  THEREFORE...WIND THREAT WILL DIMINISH TO
THE NORTH WITH HAIL THREAT REMAINING.  CONVECTION SHOULD PROGRESS
THROUGH THE STATE TONIGHT WITH THE BEST THREAT OF HEAVY RAIN AND
SEVERE WEATHER PRIOR TO MIDNIGHT IN MOST LOCATIONS.  AFTER
MIDNIGHT...STILL SOME THREAT OF STORMS BUT BEST FORCING WILL BE
LEAVING THE AREA.  HEAVY RAINS ALSO REMAIN POSSIBLE WITH PWATS OF
1.5 TO 2.0 AND WILL DISCUSS IN HYRDO SECTION.  SFC LOW WILL MEANDER
INTO CENTRAL IA ON FRIDAY WITH ONLY ISOLD TO SCT CONVECTION IN THE
MORNING.  HOWEVER...DESTABILIZATION AHEAD OF THE LOW WILL LEAD TO
DEVELOPMENT BY MID AFTERNOON...MAINLY ALONG AND EAST OF INTERSTATE
35 AS SUBSIDENCE INCREASES FARTHER WEST.  THIS CONVECTION SHOULD
PULL EAST OF THE STATE WITH RIDGING INTENSIFYING INTO FRIDAY NIGHT
AND SATURDAY.  TRANQUIL WEATHER WILL BE EXPECTED THROUGH THE FIRST
HALF OF THE WEEKEND BUT WAA AND INCREASING THETA-E ADVECTION ON
SUNDAY WILL BRING SOME RETURN TO THUNDERSTORM CHANCES BY SUNDAY
AFTERNOON IN SOUTHWEST IA.  THIS THREAT OF THUNDERSTORMS WILL
PERSIST INTO THE MIDDLE OF NEXT WEEK AS A BOUNDARY REMAINS IN THE
VICINITY OF IOWA.  SEVERE THREAT DOESNT APPEAR TOO GREAT AT THIS
POINT AS INDICATIONS THAT SHEAR SHOULD BE RELATIVELY WEAK...BUT THIS
COULD CERTAINLY CHANGE.

&&

.HYDROLOGY...
VERY HEAVY RAINFALL LAST NIGHT PRODUCE 3 TO 5 INCHES OF RAIN JUST
SOUTH OF DSM. 18Z FLASH FLOOD GUIDANCE VALUES FROM THE RFC NOW HAVE
VALUES OF AROUND AN INCH IN CENTRAL IOWA AND HAVE GONE WITH A FLASH
FLOOD WATCH AS ANOTHER ROUND OF CONVECTION THIS EVENING COULD EASILY
TAKE US INTO FLASH FLOODING.  RIVER FLOODING MAY ALSO BE ENHANCED BY
ADDITIONAL RAINFALL THIS EVENING WITH MANY OF THE BASINS FEEDING THE
DES MOINES RIVER NEAR DES MOINES EXPECTED TO REACH OR ALREADY ABOVE
FLOOD STAGE.

&&

.AVIATION...10/00Z
NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA OVERNIGHT THEN
DIMINISHING IN AREAL COVERAGE ON FRIDAY. IFR CIGS ARE EXPECTED TO
DEVELOP LATE TONIGHT OVER THE NORTHERN SITES THEN WILL GRADUALLY
RAISE INTO MVFR ON FRIDAY. LOW PRESSURE MOVING INTO IOWA ON FRIDAY
WILL LEAD TO VARIABLE WIND DIRECTIONS ACROSS THE STATE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH 12Z FRIDAY MORNING FOR
ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-
DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-
MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...COGIL
AVIATION...DONAVON
LONG TERM...COGIL
Hazardous weather outlook, Jun 9, 4:28 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
428 PM CDT THU JUN 9 2011

IAZ004>007-015>017-023>028-033>039-101100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
428 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
IOWA...MAINLY ALONG AND NORTH OF HIGHWAY 20.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL OVERSPREAD THE AREA THIS EVENING. THE MAIN
THREAT WILL BE FROM LARGE HAIL AND HEAVY RAINFALL. SOME WIND GUSTS
WITH THE STORMS MAY APPROACH 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY...HOWEVER THE THREAT OF
SEVERE WEATHER IS LOW. ADDITIONAL THUNDERSTORMS ARE IN THE
FORECAST FOR EARLY NEXT WEEK AS WELL. AT THIS POINT...THE THREAT
FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

IAZ044>050-057>062-070>075-101100-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-
428 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...
MAINLY BETWEEN HIGHWAY 30 AND HIGHWAY 92.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT WITH THE MAIN THREAT
FROM LARGE HAIL UP TO GOLF BALL SIZE. A SECONDARY THREAT OF HIGH
WINDS ALSO EXISTS...ESPECIALLY SOUTH OF INTERSTATE 80. HEAVY
RAINFALL IS ALSO EXPECTED WHICH MAY CAUSE FLASH FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT.  RIVER FLOOD
WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER
VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST INTO FRIDAY AND
BECOME MORE NUMEROUS BY AFTERNOON...ESPECIALLY EAST OF INTERSTATE
35. SOME LARGE HAIL AND DAMAGING WINDS MAY OCCUR WITH THESE
STORMS.

ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FOR EARLY NEXT WEEK
AS WELL. AT THIS POINT...THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION APPEARS LIKELY TONIGHT.

IAZ081>086-092>097-101100-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
428 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT WITH THE STRONGEST DURING THE
EVENING. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE
POSSIBLE DURING THE EVENING. HEAVY RAINFALL WILL ALSO BE POSSIBLE
AND MAY PRODUCE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT
FOR THE AREA TONIGHT. RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR
PORTIONS OF THE DES MOINES RIVER VALLEY. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST INTO FRIDAY AND
BECOME MORE NUMEROUS BY AFTERNOON...ESPECIALLY EAST OF INTERSTATE
35. SOME LARGE HAIL AND DAMAGING WINDS MAY OCCUR WITH THESE
STORMS.

ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FOR EARLY NEXT WEEK
AS WELL. AT THIS POINT...THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

CC

In the hours before

Local storm report, Jun 9, 7:28 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
728 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     ALGONA                  43.07N 94.23W
06/09/2011                   KOSSUTH            IA   TRAINED SPOTTER

            DOWNED TREE IN THE CITY BLOCKING A ROAD. TREE DIAMETER OF
            2 FT. TIME ESTIMATED FROM RADAR.

&&

SKOW
Special weather statement, Jun 9, 7:59 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
759 PM CDT THU JUN 9 2011

IAZ034-035-045-046-100130-
CALHOUN-CARROLL-GREENE-WEBSTER-
759 PM CDT THU JUN 9 2011

...NICKEL SIZE HAIL POSSIBLE...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF CARROLL...MOVING NORTHEAST
AT 40 MPH.

NICKEL SIZE HAIL...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  LAKE CITY BY 805 PM CDT...
  LOHRVILLE BY 815 PM CDT...
  RINARD AND ROCKWELL CITY BY 820 PM CDT...
  SOMERS BY 825 PM CDT...
  KNIERIM BY 830 PM CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEERENDS
Local storm report, Jun 9, 8:27 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
827 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             4 SW DES MOINES         41.53N 93.66W
06/09/2011  M1.25 INCH       POLK               IA   TRAINED SPOTTER

            1.25 INCH HAIL AT AIRPORT

0823 PM     HAIL             5 SSW DES MOINES        41.51N 93.65W
06/09/2011  E1.50 INCH       WARREN             IA   PUBLIC

&&

JB
Special weather statement, Jun 9, 8:31 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
831 PM CDT THU JUN 9 2011

IAZ004>007-015>017-024>026-100545-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT...
CLARION...HAMPTON
831 PM CDT THU JUN 9 2011

...THUNDERSTORMS WITH HEAVY RAIN ACROSS NORTHERN IOWA...

A CLUSTER OF THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN IOWA. 1.5
TO 2 INCHES OF RAIN HAVE ALREADY FALLEN...AND ANOTHER 1 INCH IS
POSSIBLE. THIS COULD CAUSE SOME PONDING OF WATER IN URBAN AREAS AND
SMALL STREAMS TO RISE. IF YOU ENCOUNTER FLOODED AREAS...TURN
AROUND AND DONT DROWN.

JB
Local storm report, Jun 9, 8:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
852 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             DES MOINES              41.58N 93.62W
06/09/2011  E1.00 INCH       POLK               IA   TRAINED SPOTTER

            NORTHERN SIDE OF DES MOINES

0825 PM     HAIL             DES MOINES              41.58N 93.62W
06/09/2011  E1.00 INCH       POLK               IA   TRAINED SPOTTER

0830 PM     HAIL             DES MOINES              41.58N 93.62W
06/09/2011  E0.88 INCH       POLK               IA   LAW ENFORCEMENT

            MARBLE TO NICKEL SIZE HAIL ON I-80

0835 PM     HAIL             4 NNE DES MOINES        41.62N 93.58W
06/09/2011  E1.00 INCH       POLK               IA   TRAINED SPOTTER

0850 PM     HAIL             ANKENY                  41.72N 93.61W
06/09/2011  E0.88 INCH       POLK               IA   AMATEUR RADIO

&&

SKOW
Local storm report, Jun 9, 9:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
906 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             3 SSE AMES              41.99N 93.61W
06/09/2011  M1.00 INCH       STORY              IA   TRAINED SPOTTER

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:10 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Winnebago, Wright50 min
Jun 9, 7:41 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Worth37 min
Jun 9, 8:07 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 9, 8:13 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Jasper, Polk, Story, Warren47 min
Jun 9, 8:33 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Wright26 min
Jun 9, 8:37 PM CDTFlash Flood WarningDMXDallas, Madison, Polk, Warren6 hr
Jun 9, 8:37 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Webster38 min
Jun 9, 8:39 PM CDTSevere Thunderstorm WarningDMXBoone, Greene21 min
Jun 9, 8:47 PM CDTSevere Thunderstorm WarningDMXStory43 min
Jun 9, 8:55 PM CDTSevere Thunderstorm WarningDMXJasper, Polk50 min
Jun 9, 8:58 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Story47 min
Jun 9, 9:02 PM CDTSevere Thunderstorm WarningDMXBoone, Story28 min
Jun 9, 9:11 PM CDTSevere Thunderstorm WarningDMXPolk34 min
Jun 9, 9:26 PM CDTSevere Thunderstorm WarningDMXBoone, Polk, Story22 min
Jun 9, 9:30 PM CDTFlash Flood WarningDMXBoone, Polk, Story4 hr
Jun 9, 10:04 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren41 min
Jun 9, 10:29 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor31 min
Jun 9, 10:34 PM CDTSevere Thunderstorm WarningDMXPolk, Warren26 min
Jun 9, 10:45 PM CDTSevere Thunderstorm WarningDMXDallas, Polk31 min
Jun 9, 10:49 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion41 min
Jun 9, 10:56 PM CDTSevere Thunderstorm WarningDMXMadison, Warren34 min
Jun 9, 11:11 PM CDTFlash Flood WarningDMXJasper, Madison, Marion, Warren6 hr
Jun 9, 11:14 PM CDTHigh Wind WarningDMXMarshall, Tama106 min
Jun 9, 11:14 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass46 min
Jun 9, 11:36 PM CDTFlash Flood WarningDMXAdair, Audubon, Dallas, Guthrie, Madison4 hr
Jun 10, 12:07 AM CDTRiver Flood WarningDMXPolk6 hr
Jun 10, 1:59 AM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Union46 min
Jun 10, 2:21 AM CDTFlash Flood WarningDMXMahaska, Marion, Monroe6 hr
Jun 10, 5:05 AM CDTAreal Flood WarningDMXMarion, Warren24 hr
Jun 10, 7:20 AM CDTRiver Flood WarningDMXPolk20 hr
Jun 10, 7:20 AM CDTRiver Flood WarningDMXPolk20 hr
Jun 10, 8:29 AM CDTAreal Flood WarningDMXMahaska, Marion24 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.